# SDR CA011004011

- Difficulty date: September 21, 2001
- Submitted: December 12, 2001
- Operation: Air carrier
- Make and model: Dhav DHC8102
- Aircraft time: 20,282 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 5610 · Flight Compartment Windows
- Part: Terminal
- Condition: Overheated
- Location: Windshield Heat
- Part time: 17,503 hours, 22,833 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING THE FLIGHT, THE FLIGHT CREW NOTED A BURNING SMELL IN THE COCKPIT FOLLOWED BY A "LEFT WINDSHIELD HOT" CAUTION LIGHT. SHORTLY THEREAFTER, SMOKE APPEARED IN THE COCKPIT. THE CREW SELECTED THE WINDSHIELD HEATERS OFF AND THE AIRCRAFT DIVERTED TO THE NEAREST AIRPORT.MAINTENANCE FOUND THE LEFT WINDSHIELD HEATER LEAD CONNECTION AT TERMINAL L2 (ON THE WINDSHIELD) HAD OVERHATED AND BURNED. THE LEFT WINDSHIELD AND HEATER LEADS WERE REPLACED AND ALL FURTHER CHECKS WERE COMPLETED PRIOR TO RELEASING THE AIRCRAFT TO SERVICE.
